# SDR 97ZZZX4464

- Difficulty date: September 30, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Filed by: Erickson Incorporated, repair station JYDR439F
- Engine: Pwa JFTD12A5A
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Bearing
- Part number: PWA419403
- Condition: Failed
- Location: Engine Comp
- Part time: 1,692 hours
- Component: Skf
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

BEARING REMOVED FROM ENG DURING OVERHAUL WITH TT OF 1691.6 HRS.  DURING OVERHAUL, BEARING WAS INSPECTED AND 2 UNUSUAL CONDITIONS FOUND:   BALLS EXHIBITED SEVERE SCRATCHES AND RETAINER SHOWED SMEARED SILVER PLATING IN THE BALL RETENTION AREA.  AFTER ANALYSIS, REPORT SHOWED RESIDUAL SILICA CARBIDE EMBEDDED IN THE BRONZE RETAINER CAUSING THE BALL SCRATCHES.  SILICA CARBIDE WAS LIKELY FROM A MEDIA BLAST DURING MFG PROCESS.  THE SILVER PLATING DISCREPANCY WAS ATTRIBUTED TO A LACK OF CLEARANCE BETWEEN THE RETAINER AND BALL DURING THE STAKING PROCESS.  A TYPICAL CLEARANCE OF 0.002 INCH IS NORMAL.  FOUND CLEARANCE TO BE NEAR 0.0000 INCH.  AS THE SILVER PLATING WAS WORN, THE EMBEDDED SILICA CARBIDE SCRATCHED THE BALLS.
